MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Catalog Number TCR75
Medical Device Problem Codes Delivered as Unsterile Product (1421); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 3/4/2025 d4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please confirm when the issue was identify was part of the packaging found to be damaged (tyvek, plastic/blister, packaging seal, etc.)? or, was there difficulty opening the packaging material (difficulty removing/peeling back the tyvek)? could you please identify the packaging (shipping box, primary packaging, box, pouch seal, or the plastic bag)? could you please clarify the type of damage found (broken, packaging was worn, bent, ragged, containing cut or slit, or appear ripped)? was sterility compromised as a result of the packaging damage? please provide a picture (if available) could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the sterility defect with impact on the packages and difficult opening.+++ infectious risk.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/10/2025.Additional information was requested, and the following was obtained: please confirm when the issue was identified.Was part of the packaging found to be damaged (tyvek, plastic/blister, packaging seal, etc.)? was there difficulty opening the packaging material (difficulty removing/peeling back the tyvek)? could you please identify the packaging (shipping box, primary packaging, box, pouch seal, or the plastic bag)? could you please clarify the type of damage found (broken, packaging was worn, bent, ragged, containing cut or slit, or appear ripped)? was sterility compromised as a result of the packaging damage? please provide a picture (if available).Could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? have there been any patient consequences as a result of this incident? not used because defect of sterility detected at opening.It is only the reload that is concerned and not the stapler.
 
Additional Manufacturer Narrative
(b)(4).Date sent 3/25/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/31/2025.Additional information was requested, and the following was obtained: was part of the packaging found to be damaged (tyvek, plastic/blister, packaging seal, etc.)? impact on the sterile bag.Was there difficulty opening the packaging material (difficulty removing/peeling back the tyvek)? yes.Could you please identify the packaging (shipping box, primary packaging, box, pouch seal, or the plastic bag)? plastic bag in contact with the device.Could you please clarify the type of damage found (broken, packaging was worn, bent, ragged, containing cut or slit, or appear ripped)? ragged.Was sterility compromised as a result of the packaging damage? yes, when opening the packaging the seals failed.Please provide a picture (if available) no.Could you please clarify if there were any patient consequences? no, as stated the device not used on patient due to sterility defect noted before.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no.Note body (local language).Aei received date.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/23/2025.D4 batch # 197d94.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tcr75 reload was returned sterile.During the visual inspection of the blister was noted a slightly damaged on the reload side.However, this condition does not affect the sterility of the package.Also, blue foreign matter was observed inside the packaging and an orange plastic piece was found inside.The orange piece appears to be the swing tab of reload since the swing tab was found to be broken.The sterile reload was opened without difficulty.The event reported could not be confirmed as the packaging was opened as expected and the sterility of the packaging was not compromised.The defect of the foreign matter and the orange plastic piece observed is potentially related to a manufacturing process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.Due to the damages found on the blister, a possible cause for this condition is due to improper handling during transit or storage; it appears that the package hit a hard surface, and this caused the reported event.All ees product is 100% inspected prior to release.The information you provided is compiled monitored and reviewed on a routine basis for any associated trends.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch number 197d94, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/20/2025 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tcr75 reload was returned sterile.During the visual inspection of the blister was noted a slightly damaged on the reload side.However, this condition does not affect the sterility of the package.Also, blue foreign matter was observed inside the packaging and an orange plastic piece was found inside.The orange piece appears to be the swing tab of reload since the swing tab was found to be broken.The sterile reload was opened without difficulty.The event reported could not be confirmed as the packaging was opened as expected and the sterility of the packaging was not compromised.The defect of the foreign matter and the orange plastic piece observed is potentially related to a manufacturing process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.Due to the damages found on the blister, a possible cause for this condition is due to improper handling during transit or storage; it appears that the package hit a hard surface, and this caused the reported event.All ees product is 100% inspected prior to release.The information you provided is compiled monitored and reviewed on a routine basis for any associated trends.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number 197d94, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21514569
Report Number3005075853-2025-01724
Device Sequence Number7901806
Product Code GDW
UDI-Device Identifier10705036013136
UDI-Public(01)10705036013136(17)290630(10)197D94(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTCR75
Device Lot Number197D94
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/03/2025
03/24/2025
03/24/2025
04/22/2025
05/19/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/10/2025
03/25/2025
03/31/2025
04/23/2025
05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown